Electrocardiographic alterations and raised procalcitonin levels during anaphylactic shock

Research output: Contribution to journalArticlepeer-review

Abstract

Anaphylaxis represents a systemic disease occurring after the exposure to an allergen. Drugs for the treatment of anaphylactic reactions (ie, corticosteroids and adrenalin) could induce autonomic alterations, such as tachycardia, hyperthermia, tachypnoea and leucocytosis. We describe the case of a 52-year-old woman presenting with a severe allergic reaction after the ingestion of amoxicillin-clavulanate. The occurrence of ECG alterations, laboratory abnormalities and procalcitonin (PCT) elevation will be discussed with particular emphasis on the possible misleading role of PCT during anaphylactic shock.

Original languageEnglish
Article numbere233521
JournalBMJ Case Reports
Volume13
Issue number1
DOIs
Publication statusPublished - Jan 21 2020

Keywords

  • drugs and medicines
  • immunology
  • unwanted effects/adverse reactions

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Electrocardiographic alterations and raised procalcitonin levels during anaphylactic shock'. Together they form a unique fingerprint.

Cite this